What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 11, 2:31 PM EST, 14 minutes earlier.
Area forecast discussion, Jul 11, 2:31 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
331 PM EDT Thu Jul 11 2019
.SYNOPSIS...
A cold front will slowly move through into Friday morning. High
pressure will build in behind the front and last through Saturday. A
weak cold frontal passage is expected Saturday night or Sunday,
followed by renewed high pressure for the early part of next week.
By the middle of next week, another frontal system may approach the
region.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Several rounds of heavy rainfall have developed and will
continue to move across the area through the remainder of this
afternoon into this evening. A warm front has slowly drifted
north of the area this morning, however, a pre-frontal trough
has developed behind it and ahead of an approaching cold front.
Meanwhile, several short waves/vorticity impulses will move
across the area as well within the warm sector, combining with
the surface trough, leading to increasing showers and
thunderstorms. In this warm sector, very warm and humid airmass
has moved across the area. PW values of 2.0-2.25 inches have
spread across the area, priming our region for very heavy and
efficient rainfall producing storms. Rainfall amounts of 1-3
inches, with locally higher amounts of 3-5 inches will be
possible into this evening. The HREF shows 7+ inches possible,
which may be high, but even if you cut that in half, you'll get
the 3-5 inches possible. All of this will keep the Flash Flood
Watch in effect through this afternoon and this evening. The
placement of the Flash Flood Watch still looks good as the
heaviest rain will likely mostly miss the Poconos and northwest
New Jersey, and begin to dissipate as it approaches the coast.
However, in between where the watch is will be the greatest
concern.
There also remains the possibility for some localized severe
weather late this afternoon and this evening. CAPE values build
to 1,000-2,000 J/kg, possibly even higher in some areas. 0-6 km
shear is not overly impressive at 20-25 knots, and mid-levels
winds are fairly weak. However, with enough instability, some
stronger downdrafts may develop if storms build high enough. The
SPC has eastern Pennsylvania, Delaware, and eastern Maryland in
a Slight Risk for severe weather, with New Jersey under a
Marginal Risk for sever weather.
The strong convection is expected to begin waning after sunset
as daytime heat and instability diminishes. However, there will
remain a chance of showers and thunderstorms through at least
midnight as the surface trough moves across the area. The cold
front will eventually make its way into our area later this
evening and overnight as it moves from west to east.
&&
.SHORT TERM /6 AM FRIDAY THROUGH 6 AM FRIDAY/...
The cold front will continue to slide east through the day Friday,
but will be fairly slow moving. All of the strong short
waves/vorticity impulses will be east of the area, and PW values
will be decreasing during the day. So while it will warm several
degrees above normal during the day, and dewpoints remain elevated,
there will only be a slight chance for isolated showers or
thunderstorms during the day. Any activity will be mostly in the
late morning into early afternoon, before diminish the late
afternoon hours. Afternoon high will likely average 5 degrees above
normal, but by the time the highs occur, dewpoints should begin
lowering, so we do not expect anyone to approach Heat Advisory
criteria.
&&
.LONG TERM /FRIDAY THROUGH THURSDAY/...
Overview...
At mid and upper levels, a shortwave will be gradually moving
southeast through southern Ontario over the weekend, and into New
England by Sunday. A weak surface low and trailing cold front will
accompany it. Right off the bat, this would suggest potential for
trouble this weekend. However, in a twist on what we've generally
seen this year, it appears this frontal passage, which will occur by
Sunday, will be quite uneventful. The cold front pushing offshore
Friday has a solid northwest flow behind it, which will advect much
drier air into the region and pinch off the moisture supply feeding
out of the Gulf, where TS Barry is churning. Only a narrow band of
relatively modest moisture (PWATs around 1.5 inches) looks to
accompany this front, and other parameters do not appear impressive
enough to provide much compensation. The front will likely move
through Saturday night or Sunday, and unlike many fronts we've seen
lately it does not look to linger.
By Monday, the weekend shortwave and frontal system shifts off to
the east. A ridge will have been building over the northern Plains
and into the Great Lakes over the weekend, and will begin to shift
eastward towards the Northeast and mid-Atlantic by early next week.
Surface high pressure should keep Monday and Tuesday mostly or
entirely dry. The rising mid-level heights as the ridge pushes in
will also support a warming trend. What happens Wednesday and beyond
will be largely dictated by the evolution of TS Barry. A frontal
system will be moving into the central US by Tuesday or Wednesday,
and based on the NHC forecast and the last couple cycles of
guidance, it seems likely Barry will slowly make its way northward
and eventually merge with or be picked up by that frontal system. It
is possible that the ridge ends up stronger and pushes Barry further
west, though that now seems a less likely outcome. Realizing a lot
can change, the philosophy here will assume the remnants of Barry
within the frontal system start to approach by mid or late week.
Developing southwesterly flow should bring moisture rich air into
the region towards midweek. As the front approaches, showers and
thunderstorms would be likely, but it is too early to say much more
than that. There is high uncertainty both in the track and timing of
Barry, and high uncertainty as to how much would be left of it by
the time it arrived here.
Dailies...
Saturday-Sunday... Overall, a nice weekend. Westerly flow brings
tolerable humidity and seasonable warmth Saturday. By Saturday night
and Sunday, a fast moving cold front approaches. As mentioned above,
a lack of moisture return ahead of this front combined with its fast
motion and its likely passage during a period diurnally unfavorable
for convection suggests limited fanfare. A scattered shower is
possible Sunday especially over Delmarva, but most places will
likely stay dry.
Monday-Tuesday... The Great Lakes ridge shifts into the region. High
pressure at the surface should yield mainly dry weather. High
confidence in a dry Monday with low dew points and seasonable
temperatures. By Tuesday, expecting high pressure will continue to
hold, but developing southwesterly flow will start to draw more
moisture into the area, with above average temperatures also likely
due to the ridge overhead. A spotty shower or storm cannot be ruled
out, though should be a mainly dry day.
Wednesday-Thursday... Shower and thunderstorm chances will increase
during this period as the next frontal system and potentially the
remnants of Barry approach. It is too early to say which day if
either may have a better chance for showers and storms or how the
threat would evolve. Regardless, warm and humid conditions are
likely, and this period appears to offer the next chance for any
significant weather.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...Showers and thunderstorms will move across the TAF sites
this afternoon into this evening. Conditions will temporarily lower
to IFR or MVFR within these thunderstorms. Outside of showers and
thunderstorms VFR will be in place. Showers and thunderstorms will
continue to progress eastward through the evening hours and end from
west to east; thunderstorms likely ending 23z/00z for ABE/RDG,
01z/02z for ILG/PHL/PNE/TTN, and 02z/03z for MIV/ACY. Showers should
completely end by 06z/07z. MVFR ceilings are forecast to develop for
all sites during the overnight hours.
Southeast winds 5-10 knots will continue through the afternoon into
the evening hours, before shifting to the south then southwest later
this evening and overnight. Some areas may even become light and
variable overnight.
Friday...MVFR conditions are expected to begin the day Friday, but
begin to lift after daybreak and become VFR for the remainder of the
day. Winds will become west to northwest around 10 knots, with some
gusts in the mid to upper teens possible. An isolated shower or
thunderstorm is possible around midday, but potential is very small
at this time.
Outlook...
Friday night-Saturday... VFR. Light westerly or northwesterly wind.
Saturday night-Sunday... VFR. Light west or southwest wind on
Saturday night becoming light from the northwest on Sunday. Slight
chance of a shower Sunday.
Sunday night-Tuesday... VFR. Light and variable winds.
&&
.MARINE...
Tonight-Friday...Conditions are expected to remain below advisory
levels through tonight and friday, although winds could gust around
20 knots at times. Showers and thunderstorms are possible this
afternoon and evening which could produce locally higher winds and
waves.
Outlook...
Winds and seas are expected to remain below SCA criteria over the
course of the period.
RIP CURRENTS...
The risk for enhanced threat of rip currents is low at this time
tonight through Friday with seas remaining 2-3 feet with a swell of
6-8 seconds and winds shifting from south tonight to southwest or
west on Friday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 1 AM EDT Friday for PAZ060>062-070-071-
101>106.
NJ...Flash Flood Watch until 1 AM EDT Friday for NJZ007>010-012-
015>019.
DE...Flash Flood Watch until 1 AM EDT Friday for DEZ001.
MD...Flash Flood Watch until 1 AM EDT Friday for MDZ008.
MARINE...None.
&&
Synopsis...O'Brien
Near Term...Robertson
Short Term...Robertson
Long Term...O'Brien/Staarmann
Aviation...Robertson/O'Brien/Staarmann
Marine...Robertson/O'Brien/StaarmannHazardous weather outlook, Jul 11, 2:32 PM EST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
332 PM EDT Thu Jul 11 2019
DEZ001-MDZ008-NJZ007>010-012-015>019-PAZ060>062-070-071-101>106-
121945-
New Castle-Cecil-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-
Salem-Gloucester-Camden-Northwestern Burlington-Berks-Lehigh-
Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
332 PM EDT Thu Jul 11 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EDT FRIDAY...
This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, northwest New
Jersey, southern New Jersey, east central Pennsylvania and
southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Showers and thunderstorms are likely later today and tonight. A few
storms may also be strong with a threat for gusty winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ002-003-MDZ012-015-019-020-NJZ001-013-020>023-027-PAZ054-055-
121945-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Sussex-
Western Monmouth-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-
332 PM EDT Thu Jul 11 2019
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey, northern New
Jersey, southern New Jersey and northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are likely later today and tonight which
could produce heavy rain and lead to some localized areas of
flooding. A few storms may also be strong with a threat for gusty
winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-121945-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
332 PM EDT Thu Jul 11 2019
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are likely later today and tonight which
could produce heavy rain and lead to some localized areas of
flooding. A few storms may also be strong with a threat for gusty
winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-121945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
332 PM EDT Thu Jul 11 2019
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 11, 1:41 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
241 PM EDT Thu Jul 11 2019
NJZ016>018-PAZ070-071-104-111945-
Salem-Camden-Gloucester-Eastern Montgomery-Delaware-Philadelphia-
241 PM EDT Thu Jul 11 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SALEM...
NORTHWESTERN CAMDEN...GLOUCESTER...SOUTHEASTERN MONTGOMERY...
PHILADELPHIA AND EASTERN DELAWARE COUNTIES...
At 241 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Radnor Township to near Alloway. Movement
was northeast at 25 mph.
Wind gusts up to 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Philadelphia, Camden, Gloucester City, Chester, Deptford, West
Deptford, Glassboro, Lindenwold, Bellmawr, Yeadon, Woodbury, Pitman,
Clayton, Conshohocken, Palmyra, Hatboro, Folcroft, Ambler, Swarthmore
and Paulsboro.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3950 7535 4002 7540 4022 7515 4016 7506
4001 7504 3999 7506 4000 7504 3999 7504
3969 7500
TIME...MOT...LOC 1841Z 221DEG 20KT 4005 7535 3954 7530
IovinoSpecial weather statement, Jul 11, 1:44 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mount Holly NJ
244 PM EDT Thu Jul 11 2019
PAZ061-062-102>106-111945-
Lower Bucks-Upper Bucks-Lehigh-Eastern Montgomery-Western
Montgomery-Eastern Chester-Northampton-
244 PM EDT Thu Jul 11 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MONTGOMERY...
SOUTHEASTERN LEHIGH...BUCKS AND SOUTHEASTERN NORTHAMPTON COUNTIES...
At 244 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ancient Oaks to Radnor Township.
Movement was northeast at 25 mph.
Wind gusts up to 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Allentown, Easton, Bethlehem, Norristown, Lansdale, West Norriton,
Forks, East Norriton, Emmaus, Quakertown, Perkasie, Doylestown,
Byram, Wilson, Conshohocken, Souderton, Bedminster, Ambler,
Hellertown and Nazareth.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4083 7519 4077 7517 4068 7520 4068 7517
4065 7520 4057 7519 4057 7510 4029 7501
4004 7534 4006 7536 4002 7542 4043 7555
4045 7553 4047 7556 4056 7559
TIME...MOT...LOC 1844Z 223DEG 22KT 4054 7554 4003 7539
IovinoLocal storm report, Jul 11, 1:58 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD 1 E POTTSTOWN 40.25N 75.62W
07/11/2019 MONTGOMERY PA PUBLIC
JACKSON ST AT KEIM ST FLOODED WITH ABOUT A
FOOT OF STANDING WATER.
&&
JEOLocal storm report, Jul 11, 2:00 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLOOD 1 E SOUTH POTTSTOWN 40.24N 75.63W
07/11/2019 MONTGOMERY PA PUBLIC
FLOODING UNDER THE RAILROAD OVERPASS ON KEIN
ST. NORTH OF INDUSTRIAL HWY.
&&
JEOLocal storm report, Jul 11, 2:15 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 1 WSW SANATOGA 40.24N 75.61W
07/11/2019 MONTGOMERY PA PUBLIC
FLOODING ON ARMAND HAMMER BLVD NEAR
POTTSTOWN MEMORIAL MEDICAL CENTER.
&&
JEOSpecial weather statement, Jul 11, 2:37 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
337 PM EDT Thu Jul 11 2019
MDZ008-PAZ101-102-112030-
Cecil-Western Chester-Eastern Chester-
337 PM EDT Thu Jul 11 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CECIL AND SOUTHWESTERN
CHESTER COUNTIES...
At 336 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Quarryville to Middle River.
Movement was east at 25 mph.
Wind gusts up to 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Elkton, Calvert, Oxford, North East, West Grove, Rising Sun,
Charlestown, Homeville, Glen Roy, Zion, Blake, Barksdale,
Cochranville, West Nottingham, Octoraro, Mount Vernon, Fair Hill,
Glen Westover, Bay View and Lombard.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3973 7610 3985 7602 3987 7599 3994 7599
3998 7569 3937 7591 3938 7605 3943 7600
3946 7601 3952 7598 3955 7603 3955 7608
3972 7623
TIME...MOT...LOC 1936Z 258DEG 20KT 3987 7621 3933 7642
Iovino